Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 91, NWS Midland/Odessa, TX

April 28, 2006Reagan County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 28, 2006, 7:30 PM CDT for Reagan County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2006, 7:30 PM CDT (00:30 UTC)
Expired
Apr 28, 2006, 8:15 PM CDT
In force
45 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Reagan County, TX

The radar

The Midland/Odessa radar (KMAF), 95 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 7:55 PM CDTHAIL 1Big Lake, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 11:36 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4396 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 290031
SVRMAF
TXC383-290130-
/O.NEW.KMAF.SV.W.0091.060429T0030Z-060429T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
730 PM CDT FRI APR 28 2006

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN REAGAN COUNTY IN WEST TEXAS...

* UNTIL 830 PM CDT

* AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BEST...OR 10 MILES NORTHWEST OF BIG LAKE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  BIG LAKE...

HAIL TO THE SIZE OF DIMES WAS REPORTED AT COPE RANCH AT 720 PM.

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3131 10172 3113 10177 3119 10128 3146 10128

$$
3 follow-up statements
000 
WWUS54 KMAF 290050
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
748 PM CDT FRI APR 28 2006

TXC383-290130-
/O.CON.KMAF.SV.W.0091.000000T0000Z-060429T0130Z/
REAGAN TX-
748 PM CDT FRI APR 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN REAGAN COUNTY...

AT 746 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO 
THE SIZE OF TENNIS BALLS WAS LOCATED THREE MILES WEST OF BIG LAKE...
MOVING EAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING HAIL TO THE SIZE OF BASEBALLS WAS LOCATED 10 MILES NORTH
OF BIG LAKE. THIS STORM WAS MOVING EAST AT 30 MPH.

AT 736 PM...REAGAN COUNTY SHERIFFS DEPARTMENT REPORTED BASEBALL 
SIZED HAIL 8 MILES NORTH OF BEST.

SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE... 
BIG LAKE...AND RURAL EASTERN REAGAN COUNTY AT 800 PM CDT
.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3131 10172 3113 10177 3119 10128 3146 10128

$$
000 
WWUS54 KMAF 290107
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
806 PM CDT FRI APR 28 2006

TXC383-290130-
/O.CON.KMAF.SV.W.0091.000000T0000Z-060429T0130Z/
REAGAN TX-
806 PM CDT FRI APR 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN REAGAN COUNTY...

AT 755 PM CDT...A COOPERATIVE OBSERVER IN BIG LAKE REPORTED HAIL TO
THE SIZE OF QUARTERS. 

A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO 
GOLFBALLS WAS LOCATED 9 MILES NORTHEAST OF BIG LAKE...MOVING 
EAST AT 40 MPH.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3131 10172 3113 10177 3119 10128 3146 10128

$$
000 
WWUS54 KMAF 290115
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
815 PM CDT FRI APR 28 2006

TXC383-290125-
/O.CAN.KMAF.SV.W.0091.000000T0000Z-060429T0130Z/
REAGAN TX-
815 PM CDT FRI APR 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN REAGAN COUNTY IS
CANCELLED...

AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3131 10172 3113 10177 3119 10128 3146 10128

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 7:26 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 28, 7:26 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
726 PM CDT FRI APR 28 2006

.MESOSCALE UPDATE...
HAVE ALLOWED WT256 TO EXPIRE AT 00Z. CONVECTION STRETCHING FROM
REAGAN COUNTY SOUTHWEST INTO EASTERN PECOS COUNTY AT TIMES APPEARS
STRONG ENOUGH TO KICK OUT MARBLE HAIL...AND CANNOT RULE OUT
FURTHER INTENSIFICATION...BUT GIVEN THE ORIENTATION OF THE SR FLOW
TO THE CONVECTION AND THE EXPECTED MULTICELLULAR MODE...THE
TORNADOGENIC POTENTIAL LOOKS LOW. MEANWHILE A STRONG COLD FRONT
HAS CROSSED THE DAWSON AND BORDEN COUNTY LINES AND LOOKS TO BE
TRUCKING SOUTH AT ABOUT 35 MPH. GRADIENT AND ISALLOBARIC EFFECTS
WILL RESULT IN NORTH WINDS OF 25 TO 30 MPH FOR A FEW HOURS AFTER
FROPA...AND THIS COULD LOFT SOME DIRT FROM THE COTTON FIELDS.
OTHER THAN IMMEDIATELY DOWNWIND FROM THESE AREAS WE DO NOT EXPECT
A WIDESPREAD BD EVENT.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT FRIDAY FOR THE FOLLOWING ZONES...
     CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
     MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
     SOUTHERN LEA COUNTY.

     WIND ADVISORY UNTIL 8 PM MDT FRIDAY FOR THE FOLLOWING ZONE...
     GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ FRIDAY FOR THE
     FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...
     REEVES COUNTY AND UPPER TRANS PECOS...AND VAN HORN AND
     HIGHWAY 54 CORRIDOR.

     WIND ADVISORY UNTIL 9 PM CDT /8 PM MDT/ FRIDAY FOR THE FOLLOWING
     ZONES...BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY...AND VAN HORN
     AND HIGHWAY 54 CORRIDOR.

&&

74/70
Hazardous weather outlook, Apr 28, 3:17 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
317 PM CDT FRI APR 28 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-292030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
317 PM CDT FRI APR 28 2006 /217 PM MDT FRI APR 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE EASTERN PERMIAN
BASIN...THE WESTERN LOW ROLLING PLAINS AND THE LOWER TRANS PECOS
REGION THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS WILL
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT OF HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS THE EASTERN
PERMIAN BASIN... WESTERN LOW ROLLING PLAINS AND LOWER TRANS
PECOS REGION THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Apr 28, 2:18 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
218 PM CDT FRI APR 28 2006

TXZ063-282015-
GLASSCOCK-
218 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR GLASSCOCK COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF BIGBY CORNER
AT 218 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL PRODUCE
VERY HEAVY RAIN...FREQUENT DEADLY LIGHTNING...PEA SIZED HAIL AND
WINDS TO 40 MPH AS IT MOVES ACROSS GLASSCOCK COUNTY. GARDEN CITY IS
IN THE PATH OF THIS STORM. ADDITIONAL STRENGTHENING IS POSSIBLE...SO
PEOPLE ACROSS GLASSCOCK COUNTY SHOULD BE PREPARED TO SEEK SHELTER IF
A WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
WEST TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR SOUTHWEST TEXAS.

05
Local storm report, Apr 28, 3:23 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             3 W SNYDER              32.71N 100.97W
04/28/2006  E1.00 INCH       SCURRY             TX   PUBLIC

            MARBLE TO QUARTER SIZE HAIL AT SCURRY METHODIST CHURCH

0253 PM     HAIL             GARDEN CITY             31.87N 101.48W
04/28/2006  E0.88 INCH       GLASSCOCK          TX   PUBLIC

&&

RGOULD
Special weather statement, Apr 28, 6:47 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
647 PM CDT FRI APR 28 2006

TXZ070-290015-
REAGAN-
647 PM CDT FRI APR 28 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN REAGAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER STILES AT 647 PM CDT...MOVING
NORTHEAST AT 25 MPH.  THIS STORM HAS INTENSIFIED RAPIDLY AND SEVERE
WEATHER MAY DEVELOP.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
WEST TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR SOUTHWEST TEXAS.

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.